Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
youngandsad1

Been on accutane for nearly a week.. no side effects yet?

Recommended Posts

After a long 8 years of having acne on and off, I finally decided to take roaccutane. The derm pescribed me 20mg daily, which I know is quite a low dose, but will increase as the months go by. She plans to have me on it for 6 months. I am really excited about it having clear skin - but it's been 6 full days and I have had completely NO side effects what so ever. Not even dry lips.  The only thing I've noticed is that I've broken out a bit, not horribly or anything but just the usual break out I get around 'that time of the month'. Doesn't feel like I'm on roaccutane at all. I know I've only been on it for a very short amount of time but I've read tons of accutane stories and a lot of people seem to get dry/experience some sort of side effects within the first week. Is my dosage too low? 

Share this post


Link to post
Share on other sites

Hi Eli, 

Your starting dosage is fine. Many people start on 20mg, some people stay on 20mg throughout as well. Everyone is different and will feel the side effects at different times and at different severities. You will probably have dry lips and dry skin very shortly, which will also throughout. Are you taking your pill(s) with a high fat meal? Accutane absorbs more efficiently when taken with a high fat meal. You should take your pill(s) with your highest fat meal of the day. One of the bonuses of low-dose accutane is that you are less likely to experience side effects, or at least the side effects will not be as severe. 

Although some may not relate to your question, here are some tips to help you through the next 6 months. First and foremost, stay happy and optimistic. This is good for your mind and body, and will help you get through the accutane journey. 

(1) Taking your pill(s) with or just after your highest fat meal of the day. 
(2) Moisturise twice daily ( I use fragrance-free everything ), and make sure that you apply your moisturiser to your skin when it is still damp ( just after you have dried it ). This ensures that the moisturiser soaks into the skin and doesn't just sit on top of it. I think the thicker the better. My skin is never dry using Cetaphil! 
(3) Avoid the Sun as much as possible, remember sunscreen! 
(4) This, like everything, varies: Try eliminating dairy, and gluten. You may be able to eat things with dairy and gluten but they may not be good for you. Diet is key. I would avoid fast food and other really greasy foods.
(5) Exercise lightly, don't do anything excessive. 
(6) Try and sleep well. 
(7) Look up "Nina and Randa" on YouTube. They cured their acne without medication. They are amazing and are vegans and can provided recipes and other things. They videoed their journey. They cured their acne by changing their diet.
(8) Change your bed sheets weekly. 
(9) Use fragrance-free laundry washing liquid. 
(10) Avoid touching your face. 
(11) Stay stress-free. 
 

Edited by AlexxelA

Share this post


Link to post
Share on other sites

Hi AlexxelA,

Thanks for your reply!  In regards to my dosage I forgot to mention I'm a 20 year old female and weigh roughly 50kg.
Thank you for the tips also, most you listed I already knew as I have done SO much research before taking it. 

Straight after I eat my breakfast I take my pill with a spoon of peanut butter (for the fat) and big glass of water, what do you suggest? I also try to drink 3L of water a day.

As soon as I started accutane I ditched my old skincare routine and I only use Cetaphil cleanser and moisturiser on my face twice daily, morning and night.  I also moisturise my entire body with the Cetaphil moisturiser after every shower, and I have been applying lip balm 2-3 times a day to prepare for the dry skin... maybe that's why I'm not dry yet? Although I would not mind at all if my whole roaccutane journey is this smooth, because like I said it doesn't even feel like I'm on it... but I'm sure the side effects will kick in soon:)

Have you been on accutane? 

Share this post


Link to post
Share on other sites

Since you weigh 50kg, the highest dosage that you should be put on ( in the UK ) is 50mg/day. This depends on the severity, location and environment you live in ( e.g. in Las Vegas you would probably not be given about 40mg/day, no matter what you weigh. The heat and accutane is just too much to bear ). A lot of people opt for a low-dosage accutane course, and a lot of people start low and increase gradually. Some dermatologists will start you at 0.5mg/kg, which for you would be 25mg/day, so you are on roughly 0.5mg/day. I recall that it is hard to find 5mg capsules so 20mg/day is perfectly fine, even starting on less would be okay. If the side effects become too much at a higher dosage, going back to a lower dosage would be fine, too. It is the cumulative dosage that counts. 

I have done SO much research before taking it.  Perfect! Remember to always do this before you do anything. 

Straight after I eat my breakfast I take my pill with a spoon of peanut butter (for the fat) and big glass of water, what do you suggest?  Don't change your diet because you are on accutane, but perhaps take your pill(s) straight after dinner/supper if your breakfast does not contain much fat. Say, if you have spaghetti bolognese, or a stew with potatoes for dinner. 

I also moisturise my entire body with the Cetaphil moisturiser after every shower, and I have been applying lip balm 2-3 times a day to prepare for the dry skin... maybe that's why I'm not dry yet?  I think that is probably it, but also you are only 6 days in, so don't worry about it. I use Cetaphil and I do not feel any dryness at all! It is so thick and perfect! My lips get extremely dry, though. So perhaps you will never feel any skin dryness, because you are already prepared with a thick moisturiser that suits you. I bet your lips will get dry at some point soon, though. E.g. when you wake up in the morning. 

Have you been on accutane? I am currently on Accutane, I will happily share and help whenever I can.
 

Share this post


Link to post
Share on other sites

I've been on Accutane over 8 months, but please, please don't worry about that. You will more than likely not be on it that long. The reason I am still on Accutane is because I had truncal ( back ) acne and that is more stubborn. My face has been free of cysts for months and months. But my back as taken longer to clear. 

My results are amazing, so stay optimistic as I'm sure yours will be, too! Although I do have a lot of PIE, which I plan to get treated using a Vbeam Perfecta laser ( when I am allowed as you have to wait a while after taking Accutane before you can use any lasers ). I take 1mg/kg.

Alsot be careful when waxing. When you are on Accutane your platelet count will probably decrease, which means that your skin will heal slower than usual. Maybe one of the ladies can help you with this but I recall reading that it is advised to not wax during an Accutane course. 

Edited by AlexxelA

Share this post


Link to post
Share on other sites

That's awesome that you're clear!! :) you must be so happy.. can't wait until I can say the same!!

also I woke up just this morning and my lips were slightly dry haha woo

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×